Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 196, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 29, 2001, 7:48 PM CDT for Dallas County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 29, 2001, 7:48 PM CDT (00:48 UTC)
- Expired
- Jun 29, 2001, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 74 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 8:05 PM CDT | Hail 2 | Garland, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2575 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 300048 SVRFTW TXC113-300130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 748 PM CDT FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALLAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 830 PM CDT * AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER ROWLETT THE STORM WAS NEARLY STATIONARY. THIS STORM PRODUCED HAIL UP TO QUARTER SIZE IN ROWLETT AT 710 PM. LAT...LON 3283 9652 3299 9657 3297 9670 3271 9665
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:20 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 29, 3:20 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CDT FRI JUN 29 2001 SEVERAL DAYS AGO...A PATTERN WAS SETTING UP FOR WHAT I THOUGHT WOULD BE A CHANCE FOR FAIRLY GENERAL RAINS ACROSS NORTH TEXAS. A RATHER VIGOROUS LOW PRESSURE CENTER ALOFT...WAS SLOWLY APPROACHING FROM THE NORTHEAST...COMBINED WITH DECENT MOIST INFLOW FROM THE SOUTH. THE INCREASE IN NORTHERLY FLOW ALOFT ON THE WEST SIDE OF THE UPPER LOW IS A PATTERN THAT OFTEN RESULTS IN SOME NOCTURNAL STORMS...BECAUSE OF STRONG STORM-RELATIVE MOISTURE CONVERGENCE FOR THE HIGH-BASED STORMS ...PROVIDED BY THE ENHANCED NOCTURNAL LOW-LEVEL JET AND THE SOUTHWARD MOTION OF THESE STORMS. THIS PROCESS HAS HAPPENED...BUT THE ACTIVITY HAS BEEN EXTREMELY CONCENTRATED ACROSS EASTERN OKLAHOMA AND NORTHEAST TEXAS BY AN 850 MB FRONTAL ZONE. THE THERMAL CONTRAST ZONE HAS PROVIDED SIGNIFICANT UPLIFT (SEEN ON THE 305 DEGREE K ISENTROPIC SURFACE BY THE PRESSURE ADVECTION TERM) WITHIN THE LIMITED AREA THAT HAS BEEN BATTERED BY HEAVY NIGHTTIME AND MORNING CONVECTIVE RAINFALL. INSTEAD OF MORE WIDESPREAD AND SCATTERED STORMS...WE HAVE SEEN LOCAL CONCENTRATIONS OF HEAVY RAIN...REPEATEDLY OVER THE SAME AREA. THIS PATTERN WILL BREAK DOWN SATURDAY NIGHT...AS A WEAKER LOW PRESSURE CENTER ALOFT FORMS OVER SOUTH TEXAS. THUS...WE WILL GO FOR VERY HIGH POPS TONIGHT IN THE NORTHEAST (AGAIN)...AND GRADUALLY LOWER RAIN CHANCES IN THAT AREA THROUGH THE WEEKEND. DAYTIME OUTFLOW BOUNDARIES FROM THE OVERNIGHT STORMS HAVE BEEN ADEPT AT PRODUCING SCATTERED STORMS ONLY IN EAST TEXAS DURING THE PAST AFTERNOONS... BECAUSE OF A WEAKER CAPPING INVERSION IN THAT AREA. THIS WILL CONTINUE...WITH LOWER RAIN CHANCES ELSEWHERE. RAIN WILL BE MINIMAL MONDAY THROUGH WEDNESDAY...WITH NORTHWEST FLOW ALOFT AND AN APPROACHING FRONT RESULTING IN INCREASING RAIN CHANCES NEXT THURSDAY ...AND ESPECIALLY FRIDAY. TEMPERATURES WILL WARM A BIT AS CLOUDS DECREASE THIS NEXT WEEK. DFW 73/92/74/94 3221 ACT 74/94/73/93 1122 .FWD...NONE 26
In the hours before
Local storm report, Jun 29, 7:26 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED DATE
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CDT FRI JUN 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0710 PM ROWLETT TX 1.00 INCH HAIL
06/29/01 DALLAS AMATEUR RADIO
OPERATORS REPORT
QUARTER SIZED HAIL NEAR
ROWLETT.Local storm report, Jun 29, 7:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
743 PM CDT FRI JUN 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0717 PM 2 W ROCKWALL TX WIND DAMAGE
06/29/01 ROCKWALL DIME SIZED HAIL.
REPORTED BY A PILOT ON
THE GROUND AT LAKE RAY
HUBBARD.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:01 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 44 min |
| Jun 30, 10:10 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jun 30, 10:39 AM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.